# SDR AWHA1120

- Difficulty date: November 20, 2002
- Submitted: March 7, 2003
- Operation: Air carrier
- Aircraft: N785FE
- Make and model: Cessna 208B
- Aircraft serial: 208B0283
- Engine: Pwa PT6A114A
- System (JASC): 3197 · Instrument System Wiring
- Part: Wire
- Condition: Shorted
- Location: Hour Meter
- Part time: 5,884 hours
- Stage of operation: CL
- How discovered: C
- Nature of condition: B, W
- Precautionary procedure: A

## Discrepancy

DEPARTING, EXPERIENCED SMOKE IN THE COCKPIT.  THE PILOT JUST HAVING ROTATED REDUCED POWER AND LANDED IMMEDIATELY.  ASKED BY CONTROL, STATUS OK, BUT NEEDED TO RETURN TO HANGER.  NO EMERGENCY WAS DECLARED.  MAINTENANCE HAD JUST PERFORMED A MINI CHECK ON THE AIRCRAFT AND A COUPLE OF MINOR AVIONICS CHECKS INCLUDING A CLUTCH TORQUE INSPECTION.  THE AIRCRAFT WAS TEST FLOWN FOR THE A/C RELEASE WITHOUT INCIDENT.  THEY BEGAN TO LOOK FOR THE OBVIOUS FROM THE CLOCK CB POPPED IN THE ENGINE COMPARTMENT.  ON INSPECTION OF THAT CIRCUIT MAINTENANCE FOUND A PAIR OF WIRES, APPARENTLY FOR AN HOUR METER, WITH CONNECTORS IMPROPERLY CAPPED (AS IN NONE) AND IMPROPERLY TIED OFF, SHORTED OUT AND BURNED.
